Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Clomipramine and Tachycaridia?

Posted by ed_uk2010 on April 24, 2010, at 19:56:27

In reply to Re: Clomipramine and Tachycaridia? bulldog2, posted by Phillipa on April 24, 2010, at 18:15:39

> Bulldog knowing you and other factors I'd get an EKG first before the increase for safety's sake. And do let the doc know where you are now. Love Phillipa

TCAs usually cause sinus tachycardia, which does not seem to be a problem for most people.

If someone had underlying heart disease, I would be concerned about sinus tachycardia. I would also be concerned in the elderly, who often have latent coronary artery disease. In young people with no medical problems, I would not be particularly worried (unless the tachycardia was either severe or symptomatic).

The cardiac toxicity of TCAs in overdose is a completely different issue. This is mainly due to their activity at ion channels in the cardiac conduction system. The tachycardia, on the other hand, it mainly caused by.....

1. The anti-cholinergic effect
2. The NE reuptake inhibition
3. Occasionally, a reflex increase due to hypotension

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk2010 thread:944867
URL: http://www.dr-bob.org/babble/20100416/msgs/944926.html